Wednesday, November 7, 2012

It's All Part of the Fight

Just so ya know... the fun doesn't last. It's day number two after chemotherapy and I really feel sick. Yes, we have amazing and effective supportive drugs that drastically reduce the miserable side effects of chemotherapy, and I'm sure I'm immensely better off than chemo patients 15 or 20 years ago. Having said all that, there are painful and unpleasant side effects and everyone I've encountered or shared with experiences something slightly different.

For me, there is a feeling of being tired, very tired. In my experience, the worst of the side effects is a constant threat of nausea. It comes and goes in waves. Initially, I didn't have bone pain but that was because I wasn't yet getting the Neulastim (bone marrow jump start) shot yet. I had my second treatment with Neulastim yesterday and that amazing, miracle drug causes a deep sore feeling in the shoulders, arms, hips, and thighs.

Anyhow, I didn't want to pretend that I'm always cheery, happy, spinning around. I do have my down, down, down days. I just know it will someday be over and not too far in the distant future, and I have to keep my chin up and focus on that. Even though the fun won't always last, there's always the next day to hope for. It's all part of the fight and even the down days are part of the climb on my journey.

3 comments:

  1. Chin up! Soon you will be at thel finish line! Exhausted physically and emotionally in every way but finally done

    ReplyDelete
  2. Feel better. Have you tried tic tacs for the nausea?

    ReplyDelete
  3. This is what we say: "you are zig-zagging upwards"! There is no line on some graph going up and up and up... there's always a drop sometimes. May your yucky days be a yeridah l'tzorech aliyah. Hugs, Shev

    ReplyDelete